MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, upon opening the pleurx pleural catheter mini kit packaging, prior to insertion, a small strand of hair was found inside.This occurred prior to insertion in the patient.
 
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.A photo was provided; photo review is currently underway.The sample was not returned for evaluation.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.D4 (expiration date is unknown).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, upon opening the pleurx pleural catheter mini kit packaging, prior to insertion, a small strand of hair was found inside.This occurred prior to insertion in the patient.Based on further customer response, it was reported that the packaging was not damaged and was properly sealed prior to finding the hair.The packaging with the hair wasn't used on the patient.A new insertion kit was used for patient treatment.
 
Additional Manufacturer Narrative
H11: a review of the device history record found no related nonconformances, rejections, or issues at release.The physical sample was not returned.One customer photo was provided and reviewed.The photo confirmed the presence of a hair inside the sealed pouch.Therefore, the result of the investigation is confirmed for the reported foreign matter.An internal investigation has been initiated to assess the reported defect to enhance process robustness and prevent recurrence.The complaint will be monitored through the quality data analysis process.B5 (describe event or problem), d4 (expiration date), g3 (date received by manufacturer), g6 type or report, follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23969352
Report Number1423507-2026-00001
Device Sequence Number7829949
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988(10)0001502680
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot Number0001502680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown